I'm new here. The med is working for anxiety and depression but the side effects are starting to get bothersome. If there is 'hope' they will ease with time I can tough it out.
I have been on 15mg Mirtazapine for 7 week... - Anxiety Support
Manor607 it is a good medication but in the end we have to weigh the pros andcons of the side effects. It could possibly be just a simple adjustment of the dose.
Always let your doctor know how the meds are working as well as the side effects.
Only he can make that decision. Good Luck
Oh and I'd like to Welcome you to this great support forum.
I'm glad you are here with us xx
Thanks for the welcome! As I said the upside to the med (so far) outweighs the side effects I am having. I take the 15mg around 10pm--go to bed around 11. I sleep well, but don't feel 'well rested' . Along with the joint aches etc. As the day goes on, things improve. Then the cycle starts all over the next morning. I am going to give it three months( which will be Nov 8) then I will talk to my Dr and let him know how things are going. In the beginning (first few weeks) I would get momentary light headed and the odd headache. But , this side effect has pretty well faded away .... so , I'm hoping for the same with the joint pain. I had a very difficult March-August, -- anxiety /depression and the Mirtazapine has eliminated all that. Before the Mirt , Dr had me on Zoloft (sertraline) for four weeks...didn't work. Thanks for being here.
Manor, I'd be interested in following through when you see your doctor in seeingwhat he thinks regarding your joint pains.
After 2 years of my struggling with Anxiety, I developed all over body pain, evenly
distributed on both sides. The diagnosis was Fibromyalgia which seemingly can
come with severe anxiety. As years have gone by, arthritis does come into play
I'm happy that you are seeing a reduction in your anxiety and depression. Good Luck
with your doctor on November 8th. Hoping to hear an update. Take care xx
Thanks Agora. Actually, the past two days haven't been as bad as the day I posted. It seems to come in cycles. Still occasional light headedness ..otherwise pretty good. I will take every good day!
I was telling a friend the other day..,,,I didn't realized how depressed/unmotivated I was in recent months (years?) until I got 'rebalanced' on the mirtazapine.I will keep you posted.
Sorry to hear you are suffering like this. I was on mirtazapine for a year or so in 2016, only 15mg and then packed it in. However, I did start taking it again last year but only 7.5mg at night as according to a lot of the comments I have read, less is more, ie, this lower dose is better for helping one sleep. Regarding your aches and pains, sadly I feel like I have been struck down with arthritis all over my body but it has coincided with the double vax. I also have had a flare up of my Hashimotos and I am slightly hypo thyroid now. I know it was the vax as does my GP but not anything one can do. I would not like to take mirtazapine indefinitely as with all SSri's and SNri's it can cause osteoporosis which I already have quite severely. The up side is that during a study with this drug on "normal" people, it was found that it suppressed cortisol which is a good thing for me.
I see you are in Canada and am wondering if the weather has any bearing on your recent aches and pains. The weather has been awful here in the UK with constant rain which doesn't help.
Thanks for your reply Elaine. I guess I pretty much updated my status in reply to Agora 1.To answer your question about the weather. We have beautiful mild/sunny Fall season in Nova Scotia ( A little Tourism ad The weather has been sunny and dry the past few weeks.
I am 99.9 % ...no make that 100% sure my aches are related to the med. If it was just one part of the body..I might be suspect... but it hit, both ankles/feet/ both wrists/hands..elbows/knees/hips etc and as I said, it is at its worse from early morning til about 3pm...then 3pm-11p ..when I go to bed...almost non existant. As I assume the med is lessening its impact?
Thanks for taking the time to write.
I'm glad your weather is better than ours at least. I hope you manage to resolve your issue and perhaps leave the medication off. I'm am exactly the same with the aches and pains and by bedtime I think ah, things will be better but by morning I can barely walk and feel almost like I'm dying.
However I only became like that slightly less after first vax and then subsequent to second, it really hit me. That was in July. My thyroid is totally screwed up but gp reluctant to start thyroxine as it can cause heart issues. I didn't know that, thought osteoporosis was an issue with it. Now I'm prepared to take the heart risks as I can't carry on like this.
I don't believe you said how much mirtazapine you were taking. I remember they tried to get me beyond 30mg, no way, wasn't happy taking 15mg. Anyway I have since been guided to a group who deal with side effects of vax and realise I'm not alone.
Take care of yourself, try and keep off all medications unless you have something life threatening as they all have side effects x
Sorry, as phone scrolled up I see it was only 15mg you were on.
It mentions muscle pain here rxlist.com/consumer_mirtaza...
Thanks for the reference. Take care.
I just started 15mg of it 6 days ago. So far no side effects, time will tell. It was given to me for generalized anxiety and insomnia. I have gotten some good sleep since starting it. Why don't you call your pharmacist and ask if the pain you describe could be a side effect. I find they often know more than drs. about meds. I got a big sheet of info with my box listing possible side effects but can't remember if pain was listed. I do hope it helps you.
Thanks for your msg kama24. I have been on 15mg for two months now and the initial side effect of light headed/dizziness is pretty much gone. But, I still experience morning tiredness and achy joints/muscles ( to varying degrees)...but by mid afternoon it has resolved , so, I assume the drug is just going through its cycle. I am going to give it another month before I speak to doctor/pharmacist as the relief from anxiety/depression provided by med far outweighs the degree of physical discomfort. When I asked the pharmacist initially, they didn't have any specific information of that side effect. But, a google of 'mirtazapine+joint pain' at least helped me know I wasn't the only one who experienced this.I hope things go well with your experience with the med. Take care.
I'm glad you are sticking with it. The 15mg pill I have goes under your tongue and melts. Is that like yours? What I dislike about it, though I can handle it, is that it makes my gums and tongue numb. Like novacaine when you go to the dentist. Do you have that. I've had anxiety most of my life thought not continuous. In January it really hit bad. I even quit driving the car and won't go out alone for fear "wha if" something happens. I've tried many medications over the years. I've been on Luvox for about 5 yrs now and this new one a wk ago. I would wake up every morning shaking and short of breath plus scared stiff. It's too early to comment on this new med but I do feel some better. Let's hope we can both start to enjoy life asap..
I see you live in Canada as well. I am on the East Coast and my Dr prescribed 15mg--just as a table ie . swallow with some water. The sub-lingual type you mention, wasn't talked about as an option. I assume the gum/tongue numbness you are experiencing is a side effect specific to the sub-lingual dose.
My main side effect (I have been on the 15mg tab for 9 weeks) is joint aches..(some muscle ache) . Feet/Toes, ankles, fingers/hand etc) Especially first thing in morning. Seems to subside as day goes on. I assume it is because I take the med at 10pm ,,,the further away from that time... the fewer the side effects?
Maybe talk to your Dr about switching to the tablet you just take with water. Take care.
Thanks for your reply. Another person on here mentioned he had joint aches and pain with it. So far not me. I can't swallow pills or tablets thus the sublingual. I think when I take it tonight I will wait until it has disolved then have a mouthful of water. With all the meds I've tried over many years I must admit I'm receiving the most help from it so I will try to deal with numbness. Take care.
Just an Update: I am having a lot more good days than bad re: the stiff/sore joints side effect. And as I have said before the benefits I am getting from the Mirtazapine far outweigh the side effects. What is also helping ( I'm more into non-pharmaceutical options when possible) is having regular massage. I am fortunate to live in a city that has a Massage Therapy School and part of their studies include offering a community clinic once a week. The cost is only $20-- compared to what you would pay in a regular setting. Today was great, the student focused on my calves and feet with a myofascial release technique. I explained to her the med I was on and some of the possible side effects + she gave me some stretches to do in the morning. I have a 'telephone' appointment with my Dr next week. I have been on the med for about 10 weeks and things seem to be settling down, so expect to continue on with the 15mg,